# SDR 2013FA0000605

- Difficulty date: October 24, 2013
- Submitted: October 24, 2013
- Operation: General aviation
- Aircraft: N49CK
- Make and model: Amtr KITFOXSERIE5
- Aircraft serial: 6733090
- Aircraft time: 44 hours
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake Disc
- Part number: UNKNOWN
- Part serial: UNKNOWN
- Condition: Broken
- Location: Zone 700
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING LANDING ROLLOUT,  LT BRAKE FAILED WHEN THE DISC BROKE INTO SEVERAL PIECES.  THE FAILURE OCCURED AROUND THE CIRCUMFERENCE OF THE DISC AT THE 90 DEGREE TRANSITION.  IT APPEARS THAT CORROSION AND STRESS CAUSED THE DISC TO CRACK WHICH WENT UNNOTICED FOR SOME TIME BEFORE THE FAILURE.  THE BUILDER OF THIS EXPERIMENTAL ACFT USED SALVAGE PARTS IN ITS CONSTRUCTION, INSTALLING WHAT ARE BELIEVED TO BE WHEELS AND BRAKES FROM AN "OLD".  AS THE ACFT ONLY HAS 43 HOURS ON IT, IT WOULD BE REASONABLE TO ASSUME THAT THE DISC WAS CRACKED WHEN HE PURCHASED IT AND PUT IT ON HIS ACFT.
